(Last Updated On: October 30, 2018)

Authors: Andi R. Angreni, Dina Pebriany, Muji Iswanty, Suci Budhiani

Abstract

Introduction: Metformin is the drug of choice in patients with type 2 diabetes. Metformin side effects are ranging from gastrointestinal symptoms to very rare are skin problem. Several cases have been reported about the recurrent metformin exposure led to drug eruptions with manifestation such as fixed drug eruption, angioedema, and psoriasiform type eruption. The adverse effects such as angioedema and papulomacular-type drug eruptions which occurred simultaneously, has not been reported before.

Case summary: A 43-year-old woman, complaints swelling and redness on the face, especially the eyes and cheeks and neck, and red spots on almost all areas of the body, chest, limbs, back, and thighs that getting worse since one day after taking one tablet of metformin. The patients was suffering from Diabetes Mellitus and then received metformin and vitamin B complex one day ago from polyclinic. Clinical improvement achieved after withdrawal of metformin.

Conclusion: In this case, maculopapular type of adverse drug reaction and angioedema have a strong association with metformin as the lesion diminished when the drug was stopped. The two type of drug eruption rarely occur simultaneously, moreover with metformin as the offending drug. This article may increase awareness of the possibility of metformin for similar case in the future.

 

Citation

 

Keywords

Angioedema, Drug eruption, Metformin

More Articles

A randomized, double-blind, comparative study on the safety and efficacy of virgin coconut (Cocos nucifera l.) oil against 1% hydrocortisone lotion as an anti-inflammatory and antipruritic preparation for mosquito reactions

  Authors: Uy, Veronica S, MD; Gracia B. Teodosio, MD, FPDS; Ma. Teresita G. Gabriel, MD, FPDS; Mary Catherine T. Galang, MD; Mohammad Yoga A. Waskito, MD; Johannes F. Dayrit, MD, FPDS     Abstract Background: Virgin coconut oil (VCO) has been reported...

read more